MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07028091190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).(b)(4).
 
Event or Problem Description
The customer complained of questionable thyroid results for 2 patient samples tested on a cobas 8000 e 801 module and a cobas 8000 e 601 compared to a siemens centaur.From the data provided, a reportable malfunction was provided for elecsys tsh assay (tsh), elecsys t3 (t3), elecsys t4 assay (t4), and elecsys ft4 ii assay (ft4 ii).Medwatches related to this issue included patient identifiers (b)(6).Please refer to the attachment to this medwatch for patient data.The erroneous results were not released outside of the laboratory.There was no allegation of an adverse event.The cobas e801 serial number was (b)(4).The cobas e601 serial number was requested but was not provided.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
Further investigation determined the differences in tsh results were not caused by an interference.The observed differences in tsh results were due to the fact that assays from different vendors can generate different values.This relates to the overall setups of the assays, the antibodies used, and differences in reference materials and the standardization methodology used.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The customer provided samples for each patient for further investigation.The samples were tested on a system without a pre-wash (cobas e411), compared to systems with a pre-wash (cobas e601, cobas e801).Initial investigation of the sample confirmed the sample contained an immunoglobulin that reacts with the reagent which affects the sample results.Upon further investigation of the patient sample, an interferent against a component of the reagent was confirmed.This interference is documented in product labeling.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7702337
Report Number1823260-2018-02394
Device Sequence Number731913
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public04015630939831
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028091190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
06/26/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/17/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR